Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at May 1, 2012, 3:49 PM EDT for Tazewell County, Virginia. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2012, 3:49 PM EDT (19:49 UTC)
- Expired
- May 1, 2012, 4:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Blacksburg, VA
County Tazewell County, VA
The radar
The Roanoke radar (KFCX), 125 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 660 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
937
WWUS81 KRNK 011949
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT TUE MAY 1 2012
VAZ007-012045-
TAZEWELL VA-
349 PM EDT TUE MAY 1 2012
...A STRONG THUNDERSTORM WILL AFFECT TAZEWELL COUNTY...
AT 347 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF RICHLANDS...MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR GLEN BURKE...AND RAVEN AROUND 355 PM...JEWELL
RIDGE...AND RICHLANDS AROUND 405 PM...CEDAR BLUFF AROUND 410 PM...
CLAYPOOL HILL AROUND 415 PM...BANDY AROUND 420 PM AND CLIFFIELD
AROUND 430 PM.
LAT...LON 3718 8187 3719 8179 3724 8174 3724 8171
3721 8168 3721 8156 3723 8152 3726 8150
3727 8144 3706 8140 3704 8143 3704 8183
3710 8189 3715 8191
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at May 1, 1:42 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 1, 1:42 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 142 PM EDT TUE MAY 1 2012 .SYNOPSIS... A WARM FRONT WILL LIFT NORTH OF THE AREA TODAY...THUNDERSTORM OUTFLOW BOUNDARIES TO BE THE FOCUS FOR RENEWED SHOWERS AND STORMS TODAY AND TONIGHT. HIGH PRESSURE WILL BE CENTERED TO OUR SOUTHEAST FOR THE REMAINDER OF THE WEEK WITH A FETCH OF GULF OF MEXICO MOISTURE RIDING NORTH ALONG THE APPALACHIANS. A COLD FRONT WILL MAKE A RUN AT THE AREA LATE IN THE UPCOMING WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1208 PM EDT TUESDAY... EARLY AFTERNOON UPDATE REFLECTS LATEST TRENDS OF PRECIPITATION ON RADAR WITH LIKELY POPS NOW MENTIONED IN THE FAR WESTERN PORTIONS OF THE AREA IN ADVANCE OF AN APPROACHING CLUSTER OF SHOWERS AND STORMS. ELSEWHERE...ONLY MINOR ADJUSTMENTS TO THE EARLIER FORECAST TO REFLECT THE LATEST TRENDS OF TEMPERATURE...DEW POINT AND SKY COVER. AS OF 925 AM EDT TUESDAY... ADJUSTMENTS THIS MORNING REFLECT PRIMARILY CAPTURING A BIT MORE DETAIL IN THE ARRIVAL OF SHOWERS AND STORMS IN THE WESTERN PART OF THE FORECASTS ARE IN RELATIONSHIP TO THE ACTIVITY CURRENTLY HEADING EAST OF CENTRAL KENTUCKY AND SOUTHERN WEST VIRGINIA. FIRST SMALL CLUSTER WILL BE BETWEEN THE BLUEFIELD AND ROANOKE AREAS BETWEEN NOW AND NOON. THE NEXT...AND MORE ORGANIZED AREA...SHOULD ENTER THE FAR WEST BETWEEN 11 AM AND NOON AND THEN MAKE PROGRESS EASTWARD. OTHER ADJUSTMENTS WERE TO TWEAK HOURLY TEMPERATURE...DEW POINT...SKY COVER AND WINDS BASED UPON CURRENT OBSERVATIONS AND EXPECTED TRENDS INTO THE EARLY AFTERNOON. AS OF 715 AM EDT TUESDAY... ISSUES WITH DENSE FOG VCNTY OF ROANOKE AND LYNCHBURG ARE NO LONGER A PROBLEM PER MIXING FROM PASSAGE OF MORNING SHOWERS. DENSE FOG ADVISORY HAS BEEN CANCELLED. OVERALL FLOW PATTERN WITH INCREASING SOUTHWEST TO WEST WIND FLOW TODAY SHOULD ALSO RESULT IN QUICK DEMISE OF RESIDUAL COOL WEDGE JUST EAST OF BLUE RIDGE...AND BY AFTERNOON WILL BE AN AFTERTHOUGHT WITH AREAS CAUGHT BY THE COOL AIR YESTERDAY GETTING A TASTE OF WARMER CONDITIONS TODAY. LINE OF SHOWERS AND STORMS THAT CROSSED THE NRN CWA THIS MORNING WEAKENED AS THEY PASSED EAST OF THE MTNS. THROUGH NOON EXPECT A LULL IN ACTIVITY. CONCERN TODAY IS WHERE AFTERNOON DEVELOPMENT OF SHRA/TSRMS WILL TAKE PLACE. OUTFLOW BOUNDARY FROM THE MORNING ACTIVITY SHOULD BE ALIGNED FROM W-E ACROSS THE SOUTHERN CWA VCNTY OF THE VA/NC BORDER...AND FEEL THIS BOUNDARY WILL BE THE MAIN FOCUS FOR RENEWED DEVELOPMENT DURING THE AFTERNOON. MODEL GUIDANCE...ESP THE NAM...SUGGESTS POTENTIAL FOR SEVERE STORMS THIS AFTERNOON. MOIST SOUTHWEST FLOW WITH SURFACE DEWPOINTS IN THE L60S FROM TN/NC TO POOL ALONG THE REMNANT BOUNDARY WITH SB CAPES OF 2500 PROGGED ACROSS THE SRN CWA THIS AFTERNOON...YEILDING LIS OF M5 TO M7. MAIN SVR THREAT WOULD BE HAIL...BUT INCREASING DCAPES PER COMBINATION OF MID LEVEL DRYING IN THE WAKE OF THIS MORNINGS MCS AND VERY WARM AFTERNOON TEMPS SUGGEST POTENTIAL FOR WIND TOO. ANOTHER AREA TO WATCH WILL BE UPSTREAM DEEP CONVECTION OVER THE OH VALLEY. SHORT WAVE AND ASSOCIATED SFC TROF IS EXPECTED TO MOVE EAST RESULTING IN ORGANIZED DEEP CONVECTION ACROSS THE OH VALLEY...ANY MCS MOVING DOWNSTREAM...AND INTO OUR CWA...FOLLOWING ALONG REMANT BOUNDARY. IF THIS OCCURRS...WINDS BACKING AHEAD OF APPROACHING FEATURE WOULD RESULT IN LOCALIZED 0-3KM HELICITIES VCNTY OF OLD OUTFLOW BOUNDARY ON THE ORDER OF 150-200 M/S. TIMING OF THIS PARTICULAR FEATURE WOULD BE LATE AFTERNOON OR EVENING WITH POTENTIAL FOR DEEP CONVECTION TO LINGER OVER OUR LOCAL REGION THROUGH ABOUT MIDNIGHT. STUCK PRETTY CLOSE TO MOS TEMPS TODAY AND TONIGHT. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... AS OF 330 AM EDT TUESDAY... VERY LITTLE CHANGE IN THE WEATHER PATTERN THE SECOND HALF OF THE WORK WEEK. AN UPPER LEVEL RIDGE WILL REMAIN OVER THE SOUTHEASTERN UNITED STATES. THIS RIDGE WILL ALLOW TEMPERATURES TO WARM TO MID SUMMER LEVELS. DIURNAL HEATING AND A LEE TROUGH MAY TRIGGER AN ISOLATED PULSE THUNDERSTORM ACROSS THE MOUNTAINS DURING EACH AFTERNOON. A FEW OF THESE STORMS MAY DRIFT EAST OF THE BLUE RIDGE DURING THE EVENING HOURS. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 330 PM EDT MONDAY... MODELS KEEP BROAD UPPER RIDGE OVER THE SOUTHEAST UNITED STATES THROUGH THE PERIOD. A WEAK SHORT WAVE CROSSES THE FORECAST AREA ON SATURDAY THEN A COLD FRONT DROPS SOUTH THROUGH THE MID ATLANTIC REGION ON SUNDAY NIGHT AND MONDAY. OTHERWISE THE BAROCLINIC ZONE REMAINS WELL NORTH ACROSS THE GREAT LAKES AND NEW ENGLAND...MEANING THE FORECAST AREA STAYS WELL IN THE WARM UNSTABLE AIR UNTIL MONDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH SUNDAY. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 135 PM EDT TUESDAY... BROKEN LINE OF SHOWERS AND STORMS MOVING EAST OF A KLWB-KBCB-KLNP LINE. ISOLATED IFR CONDITIONS AND SURFACE GUSTS OF 30-40 KTS UNDER THE HEAVIER CONVECTIVE CELLS...BUT OTHERWISE...VFR CONDITIONS WILL PREVAIL. ADDITIONAL DEVELOPMENT IS EXPECTED ALONG AND EAST OF A KLYH-KTNB LINE LATER THIS AFTERNOON. SCATTERED ACTIVITY WILL CONTINUE INTO THE EARLY EVENING HOURS PRIOR TO DISSIPATION. OVERNIGHT...MAINLY VFR CONDITIONS WILL PREVAIL. EXCEPTION WILL BE LOW LYING AREAS TONIGHT THAT RECEIVED PRECIPITATION TODAY. COULD SEE SOME LOCAL IFR/MVFR BR/FG. ANOTHER CONVECTIVE SYSTEM WILL BE HEADING ACROSS KY/OH LATE TONIGHT. COULD SEE SOME SCATTERED SHOWERS OR STORMS NEAR A KBLF-KLWB LINE AROUND AND AFTER 10Z...6AM WEDNESDAY. WEDNESDAY WILL BE COMPARABLE TO TODAY WITH SCATTERED COVECTION DEVELOPING BY THE EARLY AFTERNOON...ESPECIALLY OVER THE MOUNTAINS PRIOR TO PROPAGATION EASTWARD. SUMMER LIKE PATTERN IS ANTICIPATED FOR THE REMAINDER OF THE WEEK. ISOLATED TO SCATTERED SHOWERS AND STORMS ARE POSSIBLE THROUGH THE PERIOD...BUT LOCAL FLIGHT CONDITIONS SHOULD PRIMARILY BE VFR. MAIN HAZARDS WILL BE FROM THE LCL IFR VCNTY OF THE TSTMS...AND ALSO IN ASSOCIATION WITH LATE NIGHT RIVER AND VALLEY FOG IN AREAS THAT RECEIVED PRECIPITATION THE DAY BEFORE. SUB-VFR CONDITIONS FOR CIGS MAY RETURN LATE IN THE WEEKEND AS HIGH PRESSURE NOSES SOUTH ALONG THE LEE OF THE APPALACHIANS AFTER THE PASSAGE OF A BACKDOOR COLD FRONT. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...DS/PM SHORT TERM...RCS LONG TERM...AMS AVIATION...DS
Hazardous weather outlook, May 1, 3:25 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 325 PM EDT TUE MAY 1 2012 NCZ003>006-019-020-VAZ032>035-043>047-058-059-021930- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 325 PM EDT TUE MAY 1 2012 ...SEVERE THUNDERSTORM WATCH 219 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG STORMS WILL BE POSSIBLE AGAIN DURING THE DAY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-021930- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 325 PM EDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG STORMS WILL BE POSSIBLE AGAIN DURING THE DAY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 1, 3:18 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
318 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL MOUNT AIRY 36.50N 80.61W
05/01/2012 E0.50 INCH SURRY NC TRAINED SPOTTER
DIME SIZE HAIL
&&
PWLocal storm report, May 1, 3:36 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
336 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 6 SW FRANCISCO 36.44N 80.44W
05/01/2012 E1.00 INCH STOKES NC TRAINED SPOTTER
QUARTER SIZE HAIL ON MCDANIEL ROAD JUST SOUTH OF
WESTFIELD
&&
PWLocal storm report, May 1, 3:40 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 4 ENE PILOT MOUNTAIN 36.40N 80.40W
05/01/2012 E0.75 INCH STOKES NC PUBLIC
PENNY SIZE HAIL ON OSCAR FRYE ROAD
&&
PWSpecial weather statement, May 1, 3:40 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT TUE MAY 1 2012
NCZ019-020-012015-
WILKES NC-YADKIN NC-
340 PM EDT TUE MAY 1 2012
...A STRONG THUNDERSTORM WILL AFFECT WILKES AND YADKIN COUNTIES...
AT 338 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
NORTH WILKESBORO...MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR WINDY GAP AROUND 350 PM...CLINGMAN AROUND 355
PM...SWANCREEK AROUND 410 PM AND BUCK SHOALS AROUND 415 PM.
LAT...LON 3609 8118 3626 8113 3621 8070 3605 8074
3605 8099 3604 8100Local storm report, May 1, 3:43 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 3 NE PILOT MOUNTAIN 36.42N 80.43W
05/01/2012 E1.75 INCH STOKES NC PUBLIC
GOLF BALL SIZE HAIL NEAR THE INTERSECTION OF MITCHELL
ROAD AND WILSON ROAD
&&
PWSpecial weather statement, May 1, 3:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT TUE MAY 1 2012
VAZ007-012045-
TAZEWELL VA-
349 PM EDT TUE MAY 1 2012
...A STRONG THUNDERSTORM WILL AFFECT TAZEWELL COUNTY...
AT 347 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF RICHLANDS...MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR GLEN BURKE...AND RAVEN AROUND 355 PM...JEWELL
RIDGE...AND RICHLANDS AROUND 405 PM...CEDAR BLUFF AROUND 410 PM...
CLAYPOOL HILL AROUND 415 PM...BANDY AROUND 420 PM AND CLIFFIELD
AROUND 430 PM.
LAT...LON 3718 8187 3719 8179 3724 8174 3724 8171
3721 8168 3721 8156 3723 8152 3726 8150
3727 8144 3706 8140 3704 8143 3704 8183
3710 8189 3715 8191The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 9:59 PM EDT | Dense Fog Advisory | RNK | Amherst, Bedford, Botetourt, Campbell, Roanoke, Rockbridge and 5 more | 9 hr |
| Apr 30, 11:19 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 56 min |
| May 1, 2:57 AM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 63 min |
| May 1, 2:58 AM EDT | Special Weather Statement | RNK | Alleghany, Bath, City of Covington | 62 min |
| May 1, 3:44 AM EDT | Special Weather Statement | RNK | Bath | 61 min |
| May 1, 4:45 AM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista, City of Lexington | 60 min |
| May 1, 4:49 AM EDT | Special Weather Statement | RNK | Bedford, City of Lynchburg | 56 min |
| May 1, 5:46 AM EDT | Special Weather Statement | RNK | Franklin, Pittsylvania | 59 min |
| May 1, 12:34 PM EDT | Special Weather Statement | RNK | Tazewell | 41 min |
| May 1, 12:39 PM EDT | Special Weather Statement | RNK | Bland | 51 min |
| May 1, 1:52 PM EDT | Special Weather Statement | RNK | Floyd, Montgomery, Pulaski, City of Radford | 53 min |
| May 1, 2:12 PM EDT | Special Weather Statement | RNK | Pittsylvania | 33 min |
| May 1, 2:19 PM EDT | Special Weather Statement | RNK | Franklin | 26 min |
| May 1, 2:27 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Floyd, Franklin, Pittsylvania | 63 min |
| May 1, 3:02 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania | 58 min |
| May 1, 3:14 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 76 min |
| May 1, 3:28 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, Pittsylvania, City of Martinsville | 62 min |
| May 1, 3:54 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 66 min |
| May 1, 5:50 PM EDT | Special Weather Statement | RNK | Patrick | 55 min |
| May 1, 6:13 PM EDT | Special Weather Statement | RNK | Patrick | 32 min |
| May 1, 6:18 PM EDT | Severe Thunderstorm Warning | RNK | City of Martinsville | 35 min |
| May 1, 7:06 PM EDT | Special Weather Statement | RNK | Henry | 54 min |
| Apr 30, 8:06 PM EDT | Special Weather Statement | RNK | Wilkes | 54 min |
| Apr 30, 8:58 PM EDT | Special Weather Statement | RNK | Watauga | 62 min |
| Apr 30, 9:51 PM EDT | Special Weather Statement | RNK | Wilkes | 39 min |
| Apr 30, 10:03 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Wilkes | 42 min |
| Apr 30, 10:49 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 56 min |
| Apr 30, 11:24 PM EDT | Special Weather Statement | RNK | Rockingham | 51 min |
| Apr 30, 11:50 PM EDT | Special Weather Statement | RNK | Stokes | 40 min |
| May 1, 12:01 AM EDT | Special Weather Statement | RNK | Stokes | 44 min |
| May 1, 2:30 PM EDT | Special Weather Statement | RNK | Surry | 30 min |
| May 1, 2:37 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 43 min |
| May 1, 3:18 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 57 min |
| May 1, 3:40 PM EDT | Special Weather Statement | RNK | Wilkes | 35 min |
| May 1, 3:47 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes, Yadkin | 58 min |
| May 1, 4:11 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 35 min |
| May 1, 5:01 PM EDT | Severe Thunderstorm Warning | RNK | Yadkin | 29 min |
| May 1, 5:22 PM EDT | Special Weather Statement | RNK | Caswell | 23 min |
| May 1, 5:44 PM EDT | Special Weather Statement | RNK | Surry | 61 min |
| May 1, 3:01 AM EDT | Special Weather Statement | RNK | Mercer, Monroe, Summers | 59 min |
| May 1, 5:13 PM EDT | Special Weather Statement | RNK | Mercer | 62 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.